Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 6, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 23, 2009, 2:25 AM PDT for Elko County, White Pine County, Nevada. It took effect at Mar 23, 2009, 3:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2009, 2:25 AM PDT (09:25 UTC)
- In effect from
- Mar 23, 2009, 3:00 AM PDT
- Expired
- Mar 23, 2009, 2:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 9.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 230925 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 225 AM PDT MON MAR 23 2009 NVZ031>034-231600- /O.NEW.KLKN.WI.Y.0006.090323T1000Z-090323T1600Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...LEE...RUBY LAKE 225 AM PDT MON MAR 23 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING FOR AREAS ALONG THE SOUTHEASTERLY FACING MOUNTAIN SLOPES OF ELKO COUNTY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING FOR PORTIONS OF ELKO COUNTY. WINDS WILL INCREASE EARLY THIS MORNING ALONG AND NEAR THE SOUTHEASTERN FACING SLOPES OF HIGHER TERRAIN IN ELKO COUNTY. SUSTAINED WINDS ARE EXPECTED TO BE IN THE 15 TO 30 MPH RANGE WITH GUSTS OF 45 TO 60 MPH POSSIBLE. AGAIN...THIS WIND ADVISORY IS NOT FOR ALL AREAS OF ELKO COUNTY...ONLY THE AREAS ADJACENT TO SOUTHEASTERN FACING SLOPES OF MOUNTAINS OR HIGHER TERRAIN. EXAMPLES OF AREAS PRONE TO THESE GUSTY WINDS ARE RUBY VALLEY AND CLOVER VALLEY...HIGH ELEVATION PASSES SUCH AS PEQUOP SUMMIT...THE HIGHWAY 93 CORRIDOR FROM JACKPOT TO LAGES JUNCTION...AND THE WENDOVER AREA. THE GUSTY WINDS ARE EXPECTED TO DIMINISH IN THE MID TO LATE MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROOD
3 follow-up statements
000 WWUS75 KLKN 231039 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 339 AM PDT MON MAR 23 2009 NVZ013-232100- /O.EXB.KLKN.WI.Y.0006.000000T0000Z-090323T2100Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 339 AM PDT MON MAR 23 2009 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON FOR NORTHERN NYE COUNTY. STRONG NORTHWESTERLY WINDS WILL CONTINUE ACROSS NORTHERN NYE COUNTY THROUGH THIS MORNING AND INTO THE EARLY AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED THROUGH 2 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ031>034-231600- /O.CON.KLKN.WI.Y.0006.000000T0000Z-090323T1600Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...LEE...RUBY LAKE 339 AM PDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. WINDS WILL INCREASE EARLY THIS MORNING ALONG AND NEAR THE SOUTHEASTERN FACING SLOPES OF HIGHER TERRAIN IN ELKO COUNTY. SUSTAINED WINDS ARE EXPECTED TO BE IN THE 15 TO 30 MPH RANGE WITH GUSTS OF 45 TO 65 MPH POSSIBLE. AGAIN...THIS WIND ADVISORY IS NOT FOR ALL AREAS OF ELKO COUNTY... ONLY THE AREAS ADJACENT TO SOUTHEASTERN FACING SLOPES OF MOUNTAINS OR HIGHER TERRAIN. EXAMPLES OF AREAS PRONE TO THESE GUSTY WINDS ARE RUBY VALLEY AND CLOVER VALLEY...HIGH ELEVATION PASSES SUCH AS PEQUOP SUMMIT...THE HIGHWAY 93 CORRIDOR FROM JACKPOT TO LAGES JUNCTION...AND THE WENDOVER AREA. THE GUSTY WINDS ARE EXPECTED TO DIMINISH IN THE MID TO LATE MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROOD
000 WWUS75 KLKN 231554 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 854 AM PDT MON MAR 23 2009 NVZ031>034-231700- /O.EXP.KLKN.WI.Y.0006.000000T0000Z-090323T1600Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...LEE...RUBY LAKE 854 AM PDT MON MAR 23 2009 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... GUSTY WINDS THIS MORNING HAVE DIMINISHED BELOW ADVISORY CRITERIA...THEREFORE...THE WIND ADVISORY FOR PORTIONS OF ELKO COUNTY HAS BEEN ALLOWED TO EXPIRE. $$ NVZ013-232100- /O.CON.KLKN.WI.Y.0006.000000T0000Z-090323T2100Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 854 AM PDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. STRONG NORTHWESTERLY WINDS WILL CONTINUE ACROSS NORTHERN NYE COUNTY THROUGH THIS MORNING AND INTO THE EARLY AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED THROUGH 2 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KLKN 232041 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 141 PM PDT MON MAR 23 2009 NVZ013-232145- /O.EXP.KLKN.WI.Y.0006.000000T0000Z-090323T2100Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 141 PM PDT MON MAR 23 2009 ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... LOCALLY STRONG WINDS WILL CONTINUE TO SUBSIDE THIS AFTERNOON AS WIND GUSTS WILL DECREASE BELOW 35 MPH. THEREFORE...THE WIND ADVISORY IS ALLOWED TO EXPIRE. EXPECT NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS AROUND 3O MPH THROUGH THIS EVENING BEFORE WINDS BECOME LIGHT AROUND MIDNIGHT TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 22, 8:23 PM PDT, 6 hours 2 minutes earlier.
Area forecast discussion, Mar 22, 8:23 PM PDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 823 PM PDT SUN MAR 22 2009 .UPDATE...SNOW SHOWERS ARE DIMINISHING ACROSS WHITE PINE COUNTY ALONG WITH SOUTHERN LANDER AND EUREKA COUNTIES. SCATTERED SNOW SHOWERS WILL LIKELY CONTINUE IN AREAS...HOWEVER ANY NEW SNOW ACCUMULATIONS THE REST OF THE EVENING SHOULD BE MINIMAL. AS SUCH...HAVE ALLOWED THE WINTER WEATHER ADVISORIES TO EXPIRE AT 8 PM. WINDS HAVE ALSO DIMINISHED ACROSS CENTRAL NEVADA THIS EVENING. SUSTAINED WINDS ARE EXPECTED TO REMAIN BELOW 30 MPH WITH GUSTS STAYING BELOW 45 MPH. AS SUCH...HAVE EXPIRED THE WIND ADVISORY FOR NORTHERN NYE COUNTY. && .PREV DISCUSSION... /ISSUED AT 216 PM / SYNOPSIS...SNOW SHOWERS AND LOCALLY WINDY CONDITIONS WILL CONTINUE INTO TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE GREAT BASIN REGION. OTHERWISE...EXPECT COOLER THAN NORMAL TEMPERATURES THROUGH THE MIDDLE OF THE WEEK WITH ANOTHER CHANCE OF SNOW ON WEDNESDAY AS ANOTHER POLAR COLD FRONT PUSHES THROUGH THE REGION. DRIER CONDITIONS AND WARMER TEMPERATURES ARE EXPECTED BY THE WEEKEND AS HIGH PRESSURE MOVES OVER THE AREA. SHORT TERM...TONIGHT THROUGH WEDNESDAY...CURRENT KLRX RADAR LOOP SHOWS NUMEROUS TO WIDESPREAD SNOW SHOWERS ACROSS THE AREA PUSHING INTO THE ELKO AND WHITE PINE COUNTIES THIS AFTERNOON. THE MAIN BAND OF SNOW THAT BROUGHT MODERATE SNOW ACCUMULATIONS TO PORTIONS OF ERN AND EAST CNTRL NV HAS MOVED INTO UTAH ALONG WITH THE STRONG COLD FRONT THAT PUSHED ACROSS THE AREA THIS MORNING. CANCELED THE WINTER WX ADVISORY FOR SOUTHERN ELKO COUNTY AS THIS BAND MOVED OUT OF THAT AREA A BIT EARLIER THAN PREVIOUSLY EXPECTED. ACROSS CNTRL NV...THE BAND OF HEAVIER SNOW HAS PUSHED EAST OF THE AREA BUT LOCALLY HEAVY SNOW SHOWERS HAVE DEVELOPED QUICK ACROSS LANDER AND EUREKA COUNTIES. THESE SNOW SHOWERS WILL CONTINUE TO PUSH EAST INTO WHITE PINE COUNTY LATER THIS AFTERNOON...WHERE AN ADDITIONAL 1 TO 4 INCHES OF SNOW ACCUMULATION IS EXPECTED. THEREFORE...KEPT THE WINTER WX ADVISORY FOR SRN LANDER/EUREKA AND WHITE PINE COUNTIES UNTIL 8 PM PDT THIS EVENING. FURTHER NORTH...ALSO EXPECTED SNOW SHOWERS TO DEVELOP ALONG THE I80 CORRIDOR AND PUSH EASTWARD THROUGH THIS EVENING...WITH UP TO 2 INCHES OF SNOW ACCUMULATION POSSIBLE. HOWEVER...EXPECT LITTLE SNOW ACCUMULATION ON THE ROADWAYS ACROSS NRN NV VALLEYS WITH DECENT SURFACE HEATING THIS AFTERNOON. WINDS HAVE INCREASED ACROSS NRN NYE COUNTY WITH TONOPAH RECEIVING GUSTS UP TO 40 MPH. WITH THE SECONDARY UPPER LEVEL DISTURBANCE EXPECTED TO MOVE INTO NV THIS EVENING...EXPECT THE SURFACE PRESSURE GRADIENT TO INCREASE EVEN FURTHER...RESULTING IN STRONG NW WINDS INTO TONIGHT. EXTENDED THE WIND ADVISORY UNTIL MIDNIGHT TONIGHT WITH MODELS SHOWING SUSTAINED WINDS OVER 30 MPH EXTENDING INTO LATE THIS EVENING ACROSS NW NYE COUNTY. FOR EARLY IN THE WEEK...ISOLD SNOW SHOWERS WILL TAPER TO FLURRIES EARLY MONDAY MORNING AS THE UPPER LEVEL DISTURBANCE DIGS SOUTHEAST INTO SRN NV AND ARIZONA. WITH MODELS SHOWING NORTHERLY FLOW ALOFT AND 700MB TEMPS AROUND -10C...EXPECT A BLUSTERY DAY ON MONDAY WITH DAYTIME HIGHS STRUGGLING TO REACH THE MID 40S ACROSS MOST OF THE AREA. COOLER THAN NORMAL TEMPS ARE EXPECTED INTO WEDNESDAY WITH MODELS SHOWING ANOTHER STRONG POLAR COLD FRONT PUSHES INTO THE AREA WEDNESDAY AFTERNOON...BRINGING MORE SNOW TO NRN NV AND A REINFORCING SHOT OF COLD AIR. LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...STRONG COLD TROF DIGS SOUTH THRU THE GREAT BASIN WEDNESDAY NIGHT. MODELS IN GOOD GENERAL AGREEMENT WITH DIGGING ENERGY. ECMWF MATCHING A FEW OF THE GFS ENSEMBLE MEMBERS AS A CLOSED LOW TAKES SHAPE OVER THE DESERT SW BY LATE THURSDAY. SINCE SYSTEM HAS OVERLAND TRAJECTORY...MOISTURE WILL BE LIMITED BUT COLD AIR WILL BE PLENTIFUL. H7 TEMPS PLUNGE BELOW MINUS 12C THU MORNING ACROSS MUCH OF CWFA. LOWERED THURSDAY HIGH TEMPS TO AT LEAST 10 DEGREES BELOW NORMAL...AND COULD END UP EVEN COLDER. SNOW SHOWERS EXPECTED ESPECIALLY EASTERN NV MOUNTAINS WEDNESDAY NIGHT AND EARLY THURSDAY. ACCUMULATIONS FORECAST TO BE BELOW 6 INCHES IN THE MOUNTAINS AS THE SYSTEM IS MOVING FAST...AND VALLEY ACCUMULATIONS SHOULD BE MINIMAL. MUCH DRIER NORTHERLY FLOW DEVELOPS OVER NRN AND CENTRAL NV THU WITH INCREASING WINDS MAINLY ACROSS CENTRAL NV. WINDS WILL BE SLOW TO ABATE THU NIGHT AS UPPER LOW DRIFTS EVER SO SLOWLY EASTWARD. DIRTY RIDGE PATTERN DEVELOPS LATE FRIDAY INTO THE WEEKEND WITH JET STREAM ENERGY JUST BRUSHING THE NORTHEAST CORNER OF NV. WITH OCCASIONAL MID AND HIGH LEVEL MOISTURE...SHOULD SEE MODERATING TEMPERATURES TO NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS. COULD BE A FEW SHOWERS IN THE NE CORNER OF STATE WITH PASSING S/WV ENERGY. LOOK FOR RISING SNOW LEVELS. THERE IS INCREASING UNCERTAINTY WITH THE DETAILS OVER THE WEEKEND AS A FEW GFS ENSEMBLE MEMBERS SUGGEST STRONGER S/WVS DIGGING INTO GREAT BASIN. LEANED THE POPS CLOSER TO CLIMO POPS FOR THE WEEKEND. AVIATION...ABUNDANT SNOW SHOWERS EXPECTED ACROSS NRN AND CENTRAL NV THRU EARLY TONIGHT WITH THE HEAVIEST ACTIVITY IN CENTRAL NV. LOOK FOR HIGHLY VARIABLE CEILINGS AND VISIBILITY WITH OCCASIONAL IFR CONDITIONS THRU MIDNIGHT. DRIER NW FLOW WILL PUSH SHOWERS SOUTHEAST AND OUT OF THE AREA LATE TONIGHT AND MONDAY FOR MOSTLY VFR CONDITIONS. SOME OF THE EASTERN VALLEYS COULD HOLD LOW CLOUDS FOR MVFR INTO EARLY MORNING THOUGH. STRONG GUSTY NW WINDS WILL PLAGUE CENTRAL NV AT LEAST UNTIL MIDNIGHT WITH TPH AIRPORT BEING IMPACTED THE MOST BY THE WINDS. KBB. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT PDT TONIGHT FOR NVZ013. && 99/99
Hazardous weather outlook, Mar 22, 4:00 PM PDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 400 PM PDT SUN MAR 22 2009 NVZ013-030>037-231115- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 400 PM PDT SUN MAR 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG NORTHWESTERLY WINDS WILL CONTINUE ACROSS PORTIONS OF CENTRAL NEVADA THIS EVENING...AND REMAIN STRONG INTO TONIGHT. THE WIND ADVISORY FOR NORTHERN NYE COUNTY REMAINS IN EFFECT FOR NORTHERN NYE COUNTY UNTIL MIDNIGHT TONIGHT. OTHERWISE SCATTERED TO NUMEROUS SNOW SHOWERS...HEAVY AT TIMES...ARE EXPECTED THROUGH THIS EVENING WITH ADDITIONAL LIGHT SNOW ACCUMULATIONS POSSIBLE BY MIDNIGHT TONIGHT AS AN UPPER LEVEL DISTURBANCE PUSHES THROUGH NEVADA. SNOW SHOWERS ARE EXPECTED TO TAPER TO SNOW FLURRIES BY EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MAINLY DRY MONDAY THROUGH TUESDAY NIGHT. ANOTHER ROUND OF WINTER WEATHER WILL MOVE INTO NORTHERN AND CENTRAL NEVADA WEDNESDAY AND WEDNESDAY NIGHT. LIGHT TO MODERATE SNOWFALL AMOUNTS ARE POSSIBLE ACROSS THE AREA WITH THIS COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. TT
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.